Close sticky video

Public Health Investigates Increase in Suspicious Drug-Related Deaths

Spread the love

article content

Amid reports of a spike in suspicious drug-related deaths, public health officials are urging people to take safety precautions.

Announcement 2

article content

In a press release Friday night, the Lambton health unit urged people not to mix opioids and other street drugs or alcohol; do not use alone and carry a naloxone kit.

Signs of an opioid overdose include trouble walking, talking, or staying awake; blue or gray lips or fingernails; very small pupils; cold and clammy skin; dizziness and confusion; extreme sleepiness; choking, gurgling, or snoring sounds; slow, weak, or no breathing; and the inability to wake up, even when shaken or yelled at, public health officials said in the statement.

Officials also urged people to call 911 and stay on the scene to provide paramedics with information in the event of an overdose, administer naloxone if they have it, and know that the Good Samaritan Drug Overdose Act protects them from facing charges. for possession or default. of conditions charges related to possession.

Announcement 3

article content

Sarnia police recently warned that the powerful opioid fentanyl found molded into cartoon shapes could pose a danger if mistaken for candy or cannabis edibles.

Public Health Ontario reports 37 opioid overdose-related deaths in Sarnia-Lambton in 2021. Lambton’s rate of 28.5 opioid-related deaths per 100,000 population for the year was well above the provincial average of 19.2.

Lambton Public Health’s most recent opioid bulletin dated Oct. 24 lists a preliminary figure of nine opioid overdose-related deaths between January and March of this year.

As of the end of September, there were 196 emergency medical service calls related to opioid overdoses for the year and 13 related emergency department visits, the bulletin says.

Announcement 4

article content

A Sept. 1 alert noted there was a recent spike in calls to EMS for suspected opioid overdoses in the community, the bulletin says.

The surveillance report also notes that as of last month, public health and community partners, including community health centers, had distributed about 4,800 free naloxone kits so far this year; although the number distributed through pharmacies was not available.

“Lambton Public Health continues to validate all recent overdose reports with stakeholders and health system partners,” the news release says.

No further information on the suspected drug-related deaths by public health officials was immediately available on Saturday.

More information about the public health harm reduction program is available at lambtonpublichealth.ca/health-info/harm-reduction/, officials said in the release.

Announcement 1

Comments

Postmedia is committed to maintaining a lively but civil discussion forum and encourages all readers to share their thoughts on our articles. Comments can take up to an hour to be moderated before appearing on the site. We ask that you keep your comments relevant and respectful. We’ve enabled email notifications – you’ll now receive an email if you receive a reply to your comment, there’s an update in a comment thread you follow, or if a user you follow comments. Visit our Community Guidelines for more information and details on how to adjust your email settings.

#Public #Health #Investigates #Increase #Suspicious #DrugRelated #Deaths

Leave a Comment

Your email address will not be published. Required fields are marked *